Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 418, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2009, 2:32 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 2:32 PM CDT (19:32 UTC)
- Expired
- Aug 19, 2009, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 191932 SVRTSA ARC033-047-192030- /O.NEW.KTSA.SV.W.0418.090819T1932Z-090819T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 232 PM CDT WED AUG 19 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 330 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAINBURG...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MULBERRY... FERN AND CASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3576 9370 3553 9371 3547 9419 3571 9422 TIME...MOT...LOC 1932Z 265DEG 22KT 3561 9409 $$
3 follow-up statements
000 WWUS54 KTSA 191948 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 248 PM CDT WED AUG 19 2009 ARC033-047-192030- /O.CON.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/ CRAWFORD AR-FRANKLIN AR- 248 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN FRANKLIN AND EASTERN CRAWFORD COUNTIES... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WATALULA...MOVING EAST AT 20 MPH. A SECOND STRONG STORM WAS LOCATED BETWEEN PINEY AND FERN. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDDING... MOUNTAIN TOP AND TAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3576 9370 3553 9371 3547 9419 3571 9422 TIME...MOT...LOC 1948Z 271DEG 16KT 3558 9382 $$
000 WWUS54 KTSA 191957 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT WED AUG 19 2009 ARC033-192008- /O.CAN.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/ CRAWFORD AR- 257 PM CDT WED AUG 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED... LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389 TIME...MOT...LOC 1958Z 270DEG 10KT 3558 9381 $$ ARC047-192030- /O.CON.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/ FRANKLIN AR- 257 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR CENTRAL FRANKLIN COUNTY... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WATALULA...MOVING EAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...REDDING... MOUNTAIN TOP AND TAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389 TIME...MOT...LOC 1958Z 270DEG 10KT 3558 9381 $$
000 WWUS54 KTSA 192023 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 323 PM CDT WED AUG 19 2009 ARC047-192033- /O.EXP.KTSA.SV.W.0418.000000T0000Z-090819T2030Z/ FRANKLIN AR- 323 PM CDT WED AUG 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY EXPIRES AT 330 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3569 9371 3553 9371 3551 9393 3567 9389 TIME...MOT...LOC 2023Z 270DEG 10KT 3558 9372 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:44 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 19, 12:44 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1244 PM CDT WED AUG 19 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY AT ALL AREA TAF SITES FOR THE NEXT SEVERAL HOURS. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN THE THUNDERSTORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED AGAIN LATER TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM KANSAS. WILL HAVE TEMPO TSRA AT KTUL AND KRVS JUST AFTER 06Z WITH THE THUNDERSTORM ACTIVITY PROGRESSING TO THE SOUTH WITH TIME. THE THUNDERSTORMS WILL PRODUCE MVFR TO IFR CONDITIONS. OTHERWISE... VFR CONDITIONS ARE ANTICIPATED. && .PREV DISCUSSION... /ISSUED 1032 AM CDT WED AUG 19 2009/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST OKLAHOMA THIS MORNING IN ASSOCIATION WITH AN AREA OF ISENTROPIC LIFT. THIS IS ACTIVITY WILL CONTINUE TO TRANSLATE TO THE EAST AND IS EXPECTED TO END ACROSS THE AREA EARLY THIS AFTERNOON. HAVE UPDATED THE FORECAST TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HAVE ALSO LOWERED TEMPERATURES SOME ACROSS THE AREAS AFFECTED BY THIS MORNINGS RAIN AND CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 88 63 87 / 70 30 10 0 FSM 74 88 66 88 / 40 60 50 10 MLC 75 91 64 90 / 30 30 30 10 BVO 70 87 57 85 / 90 30 10 0 FYV 70 86 59 83 / 70 60 40 0 BYV 70 82 60 82 / 80 70 30 10 MKO 73 87 63 88 / 50 50 30 0 MIO 71 85 59 84 / 90 40 20 0 F10 74 88 63 88 / 40 40 20 0 HHW 73 93 68 90 / 30 30 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07 AVIATION...10
Hazardous weather outlook, Aug 19, 12:39 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1239 PM CDT WED AUG 19 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1238 PM CDT WED AUG 19 2009 ...SEVERE WEATHER LIKELY THIS EVENING INTO THE OVERNIGHT HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE EVENING INTO THE OVERNIGHT HOURS. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON IN ASSOCIATION WITH WARM AIR ADVECTION ALOFT. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OFF TO THE EAST BEFORE EXITING THE AREA LATE THIS AFTERNOON. SOME OF THESE STORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD BECOME STRONG TO POSSIBLY SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL THE CONCERN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND OVERNIGHT AS A COLD FRONT CURRENTLY ACROSS NORTHWEST KANSAS APPROACHES THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT BY LATE AFTERNOON OR EARLY EVENING AND BEGIN TO PUSH INTO NORTHEAST OKLAHOMA. DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THE STRONGER STORMS THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION TO THE SEVERE THREAT...HEAVY RAIN MAY LEAD TO LOCALIZED FLASH FLOODING... ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINS RECENTLY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW STRONG TO SEVERE STORMS MAY BE ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY MORNING. AS THE COLD FRONT PUSHES SOUTHEAST DURING THE DAY THURSDAY...THUNDERSTORMS WILL LIKELY REDEVELOP WITH A CONTINUED SEVERE WEATHER THREAT... PRIMARILY ACROSS NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE AFTERNOON HOURS. BEHIND THE FRONT DRY AND MILD WEATHER IS ANTICIPATED AS SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER THIS EVENING INTO THE OVERNIGHT HOURS AND AGAIN DURING THE DAY THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 19, 1:13 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT WED AUG 19 2009
OKZ069-072-191900-
ADAIR OK-SEQUOYAH OK-
113 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHERN SEQUOYAH
AT 113 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL...BUNCH...
SALLISAW...BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3544 9479 3558 9494 3565 9485 3564 9481
3569 9480 3591 9452 3562 9447
TIME...MOT...LOC 1813Z 229DEG 13KT 3557 9478Special weather statement, Aug 19, 2:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CDT WED AUG 19 2009
ARZ019-OKZ072-191945-
CRAWFORD AR-SEQUOYAH OK-
210 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF DORA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROLAND...SHORT...
UNIONTOWN...FURRY...FIGURE FIVE...RUDY AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3553 9414 3544 9436 3545 9440 3544 9441
3542 9442 3538 9454 3554 9464 3565 9443
3555 9441 3559 9418
TIME...MOT...LOC 1911Z 241DEG 19KT 3550 9448The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 63 min |
| Aug 19, 2:10 PM CDT | Special Weather Statement | TSA | Crawford | 35 min |
| Aug 19, 2:42 PM CDT | Special Weather Statement | TSA | Franklin | 48 min |
| Aug 19, 3:22 PM CDT | Special Weather Statement | TSA | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.